Opuscula Math. 32, no. 4 (2012), 731-750
http://dx.doi.org/10.7494/OpMath.2012.32.4.731

 
Opuscula Mathematica

On a class of nonhomogenous quasilinear problems in Orlicz-Sobolev spaces

Asma Karoui Souayah

Abstract. We study the nonlinear boundary value problem \(-div ((a_1(|\nabla u(x)|)+a_2(|\nabla u(x)|))\nabla u(x))=\lambda |u|^{q(x)-2}u-\mu |u|^{\alpha(x)-2}u\) in \(\Omega\), \(u = 0\) on \(\partial \Omega\) , where \(\Omega\) is a bounded domain in \(\mathbb{R}^N\) with smooth boundary, \(\lambda\), \(\mu\) are positive real numbers, \(q\) and \(\alpha\) are continuous functions and \(a_1\), \(a_2\) are two mappings such that \(a_1(|t|)t\), \(a_2(|t|)t\) are increasing homeomorphisms from \(\mathbb{R}\) to \(\mathbb{R}\). The problem is analyzed in the context of Orlicz-Soboev spaces. First we show the existence of infinitely many weak solutions for any \(\lambda,\mu \gt 0\). Second we prove that for any \(\mu \gt 0\), there exists \(\lambda_*\) sufficiently small, and \(\lambda ^*\) large enough such that for any \(\lambda \in (0,\lambda_*)\cup(\lambda^*,\infty)\), the above nonhomogeneous quasilinear problem has a non-trivial weak solution.

Keywords: variable exponent Lebesgue space, Orlicz-Sobolev space, critical point, weak solution.

Mathematics Subject Classification: 35D05, 35J60, 35J70, 58E05, 68T40, 76A02.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Asma Karoui Souayah, On a class of nonhomogenous quasilinear problems in Orlicz-Sobolev spaces, Opuscula Math. 32, no. 4 (2012), 731-750, http://dx.doi.org/10.7494/OpMath.2012.32.4.731

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.